Alert archive / Florida / Flash Flood Warnings in 2006
Flash Flood Warning 3, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Aug 31, 2006, 1:38 PM EDT for Glades County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2006, 1:38 PM EDT (17:38 UTC)
- Expired
- Aug 31, 2006, 3:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Glades County, FL
The radar
The Tampa radar (KTBW), 135 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 5.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1704 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KMFL 311742 FFWMFL FLC043-311945- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIAMI FL 138 PM EDT THU AUG 31 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * FLASH FLOOD WARNING FOR... GLADES COUNTY IN SOUTHERN FLORIDA * UNTIL 345 PM EDT * AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF THUNDERSTORMS FROM SEBRING TO ABOUT 5 MILES WEST OF PALMDALE TO LABELLE MOVING EAST AT ABOUT 15 MILES AN HOUR. THIS BAND OF THUNDERSTORMS WILL MOVE ACROSS AREAS WHERE OVER 6 INCHES OF RAIN FELL WEDNESDAY FROM TROPICAL DEPRESSION ERNESTO. GLADES COUNTY EMERGENCY MANAGEMENT REPORTS THAT SEVERAL HOMES STILL HAVE WATER AND SOME STREETS ARE STILL FLOODED IN PALMDALE. RAIN RATES WITH THE THUNDERSTORMS NEAR 1 INCH PER HOUR WILL AGGRAVATE FLOODING IN PALMDALE AND SURROUNDING AREAS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALMDALE... LAKEPORT AND BRIGHTON SEMINOLE RESERVATION ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO A SAFER LOCATION IMMEDIATELY. LAT...LON 2702 8156 2678 8154 2679 8101 2720 8093 $$ PFOST
1 follow-up statement
000 WGUS72 KMFL 311824 FFSMFL FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 222 PM EDT THU AUG 31 2006 FLC043-311945- GLADES FL- 222 PM EDT THU AUG 31 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR GLADES COUNTY... AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A BAND OF STRONG THUNDERSTORMS FROM BRIGHTON TO LAKEPORT TO JUST WEST OF MOORE HAVEN MOVING NORTHEAST AT ABOUT 15 MPH. WHILE THE HEAVIEST THUNDERSTORMS WILL BE MOVING NORTHEAST AND SOUTH OF PALMDALE...ANY ADDITIONAL HEAVY RAINS IN THE NORTH GLADES AREA WILL AGGRAVATE FLOOD CONDITIONS. RESIDENTS OF MOORE HAVEN IN PARTICULAR CAN EXPECT RAINFALL RATES NEAR 1.5 INCHES PER HOUR AS THUNDERSTORMS MOVE THROUGH CAUSING LOCALIZED FLOODING OF ROADS AND POORLY DRAINED NEIGHBORHOODS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKEPORT AND BRIGHTON SEMINOLE RESERVATION LAT...LON 2702 8156 2678 8154 2679 8101 2720 8093 $$ PFOST
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 9:52 AM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Aug 31, 9:52 AM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 952 AM EDT THU AUG 31 2006 .UPDATE...NO MAJOR CHANGES TO MORNING UPDATES AS EVERYTHING PRETTY MUCH STATUS QUO. THE ONLY EXCEPTION IS THE MORNING CLOUDINESS ACROSS THE NW PORTION OF THE CWA WHERE TEMPS HAVE BEEN HELD DOWN A FEW DEGREES. SO WILL LOWER MAX TEMPS THERE A NOTCH. T.S. ERNESTO CONTINUES TO MOVE AWAY FROM S FLA BUT TRAILING TROUGH FROM THE SYSTEM DRAPES ACROSS S CENT FLA AND THIS AS ADVERTISED IN EARLIER DISCUSSION WILL BE FOCUS MECHANISM FOR CONVECTION THROUGHOUT THE DAY. THE 12Z MFL SOUNDING SHOWS ATMOSPHERE NOT QUITE AS TROPICAL AS 12 TO 24 HOURS AGO AND HAS DESTABILIZED SUBSTANTIALLY ALTHOUGH 50H TEMP IS NOT UNUSUALLY COOL. STILL, LOOKING AT THE DESTABILIZING FACTOR AND SUBSTANTIAL HEATING IN MORE CLOUD FREE ZONE OVER A LARGE PART OF THE REGION WILL ONLY ENHANCE CONVECTIVE ACTIVITY BY LATE THIS MORNING INTO THE AFTERNOON. AND AS ALREADY INDICATED EARLIER IN ADDITION TO THE MORNING SOUNDING STEERING FLOW REMAINS SW SO ANYTHING THAT DOES DEVELOP WILL MOVE TOWARD THE E CST REGION. THE SW STEERING FLOW IS STRONG ENOUGH THAT SEA BREEZE ALONG THE E CST IS NOT FORECAST SO THIS SHOULD PREVENT ANY CONVECTION FROM BECOMING STRONG TO SEVERE SO ONLY LOCALLY HEAVY RAINFALL IS ANTICIPATED. && .PREV DISCUSSION... DISCUSSION... THURSDAY THROUGH FRIDAY...ERNESTO IS BACK OVER WATERS AND MOVING FARTHER AWAY FROM SOUTH FLORIDA. THIS SHOULD MEAN BETTER WX CONDS...(WELL, IN GENERAL IT DOES). HOWEVER..A TROUGH EXTENDING FROM THE CIRCULATION SOUTHWESTWARD ACROSS SOUTH-CENTRAL FLORIDA AND NORTHERN PORTION OF SOUTH FLORIDA WILL PLAY AN IMPORTANT ROLE IN OUR WX CONDS TODAY. THIS TROUGH WILL SERVE AS THE FOCUSING MECHANISM FOR SHWRS/TSTMS TO DEVELOP THIS AFTERNOON. A MID/UPPER LEVEL TROUGH WILL DIG SOUTH DOWN THE MISSISSIPPI VALLEY TO CENTRAL GULF OF MEX. THIS WILL HELP TO DESTABILIZE UPPER ATMOSPHERE ENHANCING CONVECT.SOUTHWESTERLY STEERING FLOW WILL THEN ADVECT ANY CONVECTIVE ACTIVITY EAST OVER ERN METRO AREAS. WILL INDICATE LIKELY POPS THIS AFTERNOON. ALTHOUGH ERNESTO WILL PROBABLY BE INLAND AGAIN OVER EASTERN SEABOARD BY FRIDAY...THE TROUGH EXTENDING FROM THE CIRCULATION WILL STILL EXTEND SOUTHWARD REMAINING CLOSE TO OUR AREA AND WITH UPPER LEVEL CONDITIONS REMAINING VIRTUALLY UNCHANGED...WILL LOWER POPS ONLY SLIGHTLY FOR FRIDAY. EXTENDED...ALTHOUGH ERNESTO WILL BECOME EXTRATROPICAL AND RAPIDLY MOVE NORTHEASTWARD...A LOW LEVEL TROUGH/BOUNDARY (SUGGESTED BY GFS) WILL LINGER ACROSS SOUTH FLORIDA AND WILL CONTINUE TO BE THE FOCUSING MECHANISM FOR CONVECTION. THEREFORE WILL INDICATE DAILY AFTERNOON SHWRS/TSTMS ESPECIALLY SATURDAY WITH A RETURN TO MORE CLIMO CONDS THEREAFTER. AVIATION... TROPICAL STORM ERNESTO CONTINUES TO MOVE NORTHEAST JUST OFF THE EAST FLORIDA COAST. ANY LINGERING OUTER RAINBANDS ARE NOW MAINLY OVER THE LOCAL ATLANTIC WATERS...WITH ALL LOCAL TERMINALS UNDER VFR CONDITIONS...ALTHOUGH THERE IS A CEILING NEAR TEN THOUSAND FEET AT MOST TERMINALS. VFR CONDITIONS SHOULD CONTINUE THROUGH EARLY TO MID MORNING. THEREAFTER...WITH LINGERING TROPICAL MOISTURE OVER SOUTH FLORIDA AND SOUTHWESTERLY LOW LEVEL WINDS...THE FAVORED AREAS FOR CONVECTION THIS AFTERNOON WILL BE THE EAST COAST OF SOUTH FLORIDA. SO THERE WILL BE PERIODS OF IFR CONDITIONS POSSIBLE OVER THE EAST COAST TERMINALS THIS AFTERNOON AND EVENING...ESPECIALLY PBI. MARINE... WL KEEP SCEC OVER NORTHERN OFFSHORE ATLANTIC WATERS THROUGH THIS AFTERNOON AS WINDS COULD RANGE BETWEEN 15 TO 20 KTS AND SEAS UP TO 6 FEET DURING THE MORNING HOURS. REST OF THE WATERS CONDS SHOULD REMAIN BELOW SCEC CRITERIA THROUGH THE END OF THE FORECAST PERIOD. FIRE WEATHER... NO CONCERNS AT THIS TIME. && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 99
Hazardous weather outlook, Aug 31, 10:09 AM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1009 AM EDT THU AUG 31 2006 FLZ063-066>075-312300- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1009 AM EDT THU AUG 31 2006 ...THUNDERSTORMS EXPECTED ACROSS MUCH OF MAINLAND SOUTH FLORIDA TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL BE DEVELOPING ACROSS MUCH OF MAINLAND SOUTH FLORIDA TODAY. THE THUNDERSTORMS WILL BE MOST NUMEROUS OVER THE SOUTHWEST GULF COAST REGION THIS MORNING, ACROSS THE INLAND AND LAKE OKEECHOBEE AREAS DURING THE DAY AND FAVORING THE METRO ATLANTIC COAST DURING THE MID AND LATE AFTERNOON INTO THE EVENING HOURS. THE PRIMARY THREAT WITH THUNDERSTORMS TODAY WILL BE LIGHTNING STRIKES AS WELL AS LOCALIZED FLOODING FROM HEAVY RAINFALL. FLOODING: EXTENSIVE RAINFALL IN EXCESS OF 4 TO 6 INCHES ACROSS NORTHERN COLLIER AND PARTS OF HENDRY AND GLADES COUNTIES HAS ALREADY SATURATED THE GROUND IN THESE AREAS. ANY ADDITIONAL RAINFALL FROM THUNDERSTORMS TODAY COULD CAUSE AGGRAVATED FLOODING CONDITIONS IN THESE AREAS INCLUDING LOW LYING ROADS AND POORLY DRAINED AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY AND SATURDAY, BECOMING A LITTLE LESS NUMEROUS SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, ALTHOUGH SPOTTER REPORTS OF LOCALIZED SEVERE WEATHER ARE SOLICITED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Aug 31, 12:49 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1249 PM EDT THU AUG 31 2006 AMZ610-FLZ063-066-311720- GLADES-HENDRY-LAKE OKEECHOBEE- 1249 PM EDT THU AUG 31 2006 ...MORE STRONG THUNDERSTORMS MOVING INTO GLADES AND HENDRY... AT 1247 PM EDT...STRONG THUNDERSTORMS ARE DEVELOPING ACROSS SOUTHWEST FLORIDA THAT WILL BE MOVING INTO GLADES AND HENDRY COUNTIES AND TOWARD LAKE OKEECHOBEE. THESE STRONG THUNDERSTORMS WILL BE MOVING ACROSS PARTS OF SOUTH CENTRAL FLORIDA THAT RECEIVED HEAVY RAINS ON WEDNESDAY AS TROPICAL DEPRESSION ERNESTO MOVED THROUGH. ADDITIONAL HEAVY RAIN ON ALREADY SATURATED GROUND COULD AGGRAVATE FLOOD CONDITIONS, ESPECIALLY IN GLADES COUNTY. RESIDENTS OF GLADES AND HENDRY COUNTIES SHOULD MONITOR WATER LEVELS, DRIVE WITH EXTRA CAUTION AND BE READY TO SAFEGUARD PROPERTY AND MOVE TO HIGHER GROUND SHOULD FLOODING BEGIN OR A WARNING ISSUED. SEVERAL HOMES IN PALMDALE HAVE BEEN REPORTED TO HAVE WATER NEARBY OR INSIDE SO ADDITIONAL HEAVY RAINS WILL CAUSE MORE FLOODING. DANGEROUS LIGHTNING STRIKES AND GUSTY WINDS TO 40 MPH WILL ALSO ACCOMPANY THESE THUNDERSTORMS AS THEY MOVE THROUGH. MOTORISTS IN GLADES AND HENDRY COUNTIES INCLUDING LABELLE, ORTONA, MOORE HAVEN AND PALMDALE CAN EXPECT REDUCED VISIBILITIES IN HEAVY RAIN IN SOME PLACES.
Local storm report, Aug 31, 1:34 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
134 PM EDT THU AUG 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD PALMDALE 26.94N 81.31W
08/30/2006 GLADES FL BROADCAST MEDIA
THREE TO FIVE INCHES OF WATER ENTERED SEVERAL HOMES IN
PALMDALE. REPORTED BY SEVERAL MEDIA OUTLETS IN FORT
MYERS, WITH INFORMATION PROVIDED BY GLADES COUNTY
EMERGENCY MANAGEMENT.
0600 PM FLASH FLOOD PALMDALE 26.94N 81.31W
08/30/2006 GLADES FL EMERGENCY MNGR
RESIDENTS HAD TO BE EVACUATED FROM SEVERAL HOMES IN THE
PALMDALE AREA DUE TO FLOODING FROM HEAVY RAINS WHICH
BEGAN IN THE EARLY AFTERNOON.
&&
MOLLEDAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 2:36 PM EDT | Special Marine Warning | MFL | 24 min | |
| Aug 31, 3:00 PM EDT | Special Marine Warning | MFL | 30 min | |
| Aug 31, 3:28 PM EDT | Special Marine Warning | MFL | 32 min | |
| Aug 31, 5:40 PM EDT | Flash Flood Warning | MFL | Glades | 2 hr |
Nearby
Flash Flood Warnings in Florida, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.